APPENDIX C
Agendas of Open Session Committee Meetings

COMMITTEE ON TRAINING PHYSICIANS FOR PUBLIC HEALTH CAREERS MEETING ONE

Agenda for Public Session

Thursday, April 27, 2006

10:00 a.m.

Welcome, Introductions, and Review of the Agenda

 

Richard B. Johnston, Committee Chair

10:15 a.m.

Presentations from Sponsoring Agencies. Each sponsor will take about 10 minutes to describe what it hopes will emerge from the study

 

10:15 a.m.

Tanya Pagan Raggio, Director, Division of Medicine and Dentistry, Bureau of Health Professions, Health Resources and Services Administration

 

10:30 a.m.

Michael E. Whitcomb, Senior Vice President

Division of Medical Education

Association of American Medical Colleges

10:45 a.m.

Discussion of Committee Charge

11:15 a.m.

Panel Discussion. Each panelist will give a 20-minute presentation that addresses the following three questions:

  • What is a public health physician?

  • What does a physician need to know or be able to do to be designated a public health physician?



The National Academies | 500 Fifth St. N.W. | Washington, D.C. 20001
Copyright © National Academy of Sciences. All rights reserved.
Terms of Use and Privacy Statement



Below are the first 10 and last 10 pages of uncorrected machine-read text (when available) of this chapter, followed by the top 30 algorithmically extracted key phrases from the chapter as a whole.
Intended to provide our own search engines and external engines with highly rich, chapter-representative searchable text on the opening pages of each chapter. Because it is UNCORRECTED material, please consider the following text as a useful but insufficient proxy for the authoritative book pages.

Do not use for reproduction, copying, pasting, or reading; exclusively for search engines.

OCR for page 109
Training Physicians For Public Health Careers APPENDIX C Agendas of Open Session Committee Meetings COMMITTEE ON TRAINING PHYSICIANS FOR PUBLIC HEALTH CAREERS MEETING ONE Agenda for Public Session Thursday, April 27, 2006 10:00 a.m. Welcome, Introductions, and Review of the Agenda   Richard B. Johnston, Committee Chair 10:15 a.m. Presentations from Sponsoring Agencies. Each sponsor will take about 10 minutes to describe what it hopes will emerge from the study   10:15 a.m. Tanya Pagan Raggio, Director, Division of Medicine and Dentistry, Bureau of Health Professions, Health Resources and Services Administration   10:30 a.m. Michael E. Whitcomb, Senior Vice President Division of Medical Education Association of American Medical Colleges 10:45 a.m. Discussion of Committee Charge 11:15 a.m. Panel Discussion. Each panelist will give a 20-minute presentation that addresses the following three questions: What is a public health physician? What does a physician need to know or be able to do to be designated a public health physician?

OCR for page 109
Training Physicians For Public Health Careers   How does the training program prepare physicians to fulfill their roles in public health?   11:15 a.m. Denise Koo, Director, Career Development Division, Office of Workforce and Career Development, Centers for Disease Control & Prevention   11:35 a.m. George K. Anderson, Past President American College of Preventive Medicine Executive Director, Association of Military Surgeons of the United States (AMSUS)   11:55 a.m. Harrison C. Spencer, President and CEO Association of Schools of Public Health 12:30 p.m. LUNCH 1:30 p.m. Panel Discussion Continued   1:30 p.m. Anthony L. Schlaff, Director Master Degree Program in Public Health, Department of Public Health and Family Medicine, Tufts University School of Medicine   1:50 p.m. Arvind Goyal, President American Association of Public Health Physicians   2:10 p.m. Louis Rowitz, University of Illinois at Chicago Public Health Leadership Network 2:30 p.m. Discussion 3:15 p.m. Open Testimony 3:30 p.m. Public Session Adjourns

OCR for page 109
Training Physicians For Public Health Careers COMMITTEE ON TRAINING PHYSICIANS FOR PUBLIC HEALTH CAREERS MEETING TWO Agenda for Public Session Monday, June 19, 2006 9:30 a.m. Welcome and Introduction   Richard B. Johnston, Committee Chair 9:45 a.m. Panel Presentations: Each speaker will have 30 minutes for presentation. Discussion will occur at the conclusion of all three presentations.   9:45 a.m. IOM Report, The Future of the Public’s Health. What should the public health system of the future be like? Jo Ivey Boufford, Study Co-Chair   10:15 a.m. IOM Report, Who Will Keep the Public Healthy? How should public health professionals be trained to meet the needs of the future public health system? Susan Allan, Committee Member   10:45 a.m. Vision for the Future of Physicians Trained in Public Health Hugh H. Tilson, Professor, School of Public Health, University of North Carolina 11:15 a.m. Discussion with all three panelists 12:00 p.m. LUNCH 1:00 p.m. Panel Presentations. Each speaker will have 20 minutes to describe: In this setting what areas require the combination of an MD and public health skills? What might attract physicians to public health?

OCR for page 109
Training Physicians For Public Health Careers   1:00 p.m. State Public Health Agency Paul E. Jarris, Executive Director Association of State and Territorial Health Officials   1:20 p.m. City or County Public Health Agency Patrick Libbey, Executive Director National Association of County and City Health Officials   1:40 p.m. Military Health Robert L. Mott, LTC, U.S. Army Director, Division of Preventive Medicine, Walter Reed Army Institute of Research   2:00 p.m. International Health Andre-Jacques Neusy, Associate Professor of Medicine, Director, Center for Global Health, New York University School of Medicine 2:20 p.m. Discussion 3:00 p.m. Open Testimony 3:30 p.m. Adjourn

OCR for page 109
Training Physicians For Public Health Careers COMMITTEE ON TRAINING PHYSICIANS FOR PUBLIC HEALTH CAREERS MEETING THREE Agenda for Public Session Thursday, October 5, 2006 9:15 a.m. Welcome, Introductions, and Review of the Agenda   Richard B. Johnston, Committee Chair 9:30 a.m. Panel Presentations and Discussion—Public Health Training Approaches: Each speaker will have 30 minutes for presentation. Discussion will be held until after all panel members have presented.   9:30 a.m. Sponsor Presentation Denise Koo, Director, Career Development Division, Office of Workforce and Career Development, Centers for Disease Control & Prevention   10:00 a.m. Status and Future of Funding for Graduate Medical Education Karen Fisher, Senior Associate Vice President, Division of Health Care Affairs, Association of American Medical Colleges   10:30 a.m. Discussion   11:00 a.m. Break   11:15 a.m. Preventive Medicine Approach Michael Parkinson, President-Elect American College of Preventive Medicine 11:45 a.m. Discussion 12:15 p.m. LUNCH

OCR for page 109
Training Physicians For Public Health Careers 1:15 p.m. Panel Presentations and Discussion—Public Health Training Approaches: Each speaker will have 30 minutes for presentation. Discussion will be held until after all panel members have presented.   1:15 p.m. American Association of Public Health Physicians Joel L. Nitzkin, Principal Investigator and Project Manager AAPHP Preventive Services ToolKit Project (PSTK) Chair, AAPHP/ACPM Job Market Initiative (JMI)   1:45 p.m. Washington State Public Health Orientation Program Maxine Hayes, State Health Officer State of Washington, Department of Health   2:15 p.m. Global Health Training Charles Godue, Unit Chief, Human Resources for Health, Health Systems Strengthening (HSS/HR) Pan American Health Organization 2:45 p.m. Discussion 3:15 p.m. Adjourn